Hail, Putnam
- When
- June 16, 12:45 AM EST
- Where
- Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.650, -81.660
Nickel size hail was reported in Palatka.
A surface front was over north Florida as a mid and upper level ridge center was south of the region. A short wave trough traversed the area in the afternoon and combined with the sea breezes and outflows over an unstable air mass scattered severe storms developed across northeast Florida in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface front was over north Florida as a mid and upper level ridge center was south of the region. A short wave trough traversed the area in the afternoon and combined with the sea breezes and outflows over an unstable air mass scattered severe storms developed across northeast Florida in the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 8:48 PM EST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 948 PM EDT TUE JUN 15 2010 .UPDATE...CONVECTION CURRENTLY REFIRING OVER SE GA AS IMPULSE RIDES OVER WEAKENING UPPER RIDGE. WILL LEAVE POPS IN OVERNIGHT AS PREVIOUS FORECAST DID DUE TO LIFT AND LINGERING SURFACE HEAT AND INSTABILITY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN. && .AVIATION...MOSTLY VFR AGAIN TONIGHT AT TAF SITES. MVFR VSBYS POSSIBLE AGAIN IN 08Z-12Z TIMEFRAME MAINLY AT VQQ AND GNV. && .MARINE...NO CHANGES EXPECTED. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZIBURA/ZAPPE/KEEGAN
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 844 PM EDT TUE JUN 15 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 844 PM EDT TUE JUN 15 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT... MAINLY OVER INLAND SOUTHEAST GEORGIA. PERIODS OF HEAVY RAINFALL AND STRONG GUSTY WINDS WILL BE POSSIBLE IN ADDITION TO LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. SLOW STORM MOTION WILL CONTINUE THE POTENTIAL FOR HEAVY RAINFALL AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY REPORTS OF HEAVY RAINFALL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1204 AM EDT WED JUN 16 2010
FLZ033-037-160445-
PUTNAM-ST. JOHNS-
1204 AM EDT WED JUN 16 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
PUTNAM AND SOUTHERN ST. JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 1245 AM EDT...
AT 1205 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF HASTINGS...
STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ELKTON...BOSTWICK...SPUDS...PALATKA...ORANGE MILLS...HASTINGS AND
EAST PALATKA THROUGH 1245 AM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2963 8152 2962 8152 2961 8168 2984 8166
2984 8159 2986 8159 2987 8145 2963 8139
TIME...MOT...LOC 0405Z 357DEG 2KT 2977 8154
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1216 AM EDT WED JUN 16 2010
FLZ033-160500-
ST. JOHNS-
1216 AM EDT WED JUN 16 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ST.
JOHNS COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 100 AM EDT...
AT 1217 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER SOUTH PONTE VEDRA BEACH...OR 6
MILES SOUTH OF GUANA RIVER STATE PARK...MOVING SOUTHEAST AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SOUTH PONTE
VEDRA BEACH...GUANA RIVER STATE PARK...VILANO BEACH...SAINT AUGUSTINE
SOUTH...SAINT AUGUSTINE BEACH...SAINT AUGUSTINE AND ANASTASIA THROUGH
100 AM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY
ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY
ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY
LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2983 8126 2980 8129 3000 8146 3011 8133
3001 8129 2997 8129 2994 8128 2990 8128
2985 8125
TIME...MOT...LOC 0417Z 315DEG 2KT 3000 8132
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1231 AM EDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM LIGHTNING 1 S FRUIT COVE 30.09N 81.62W
06/16/2010 ST. JOHNS FL FIRE DEPT/RESCUE
THE ST JOHNS FIRE RESCUE REPORTED A BRUSH FIRE CAUSED BY
A LIGHTNING STRIKE IN SUN MARSH COURT.
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1257 AM EDT WED JUN 16 2010 FLZ032-033-037-160545- CLAY-PUTNAM-ST. JOHNS- 1257 AM EDT WED JUN 16 2010 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN CLAY...NORTHEASTERN PUTNAM AND WESTERN ST. JOHNS COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 145 AM EDT... AT 1257 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF HASTINGS...MOVING NORTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPUDS...ORANGE MILLS...HASTINGS...BOSTWICK...PICOLATA AND BAKERSVILLE THROUGH 145 AM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2989 8173 2994 8145 2969 8143 2966 8164 TIME...MOT...LOC 0457Z 170DEG 3KT 2976 8155 HESS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
132 AM EDT WED JUN 16 2010
FLZ037-160615-
PUTNAM-
132 AM EDT WED JUN 16 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN PUTNAM
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 215 AM EDT...
AT 132 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTH OF BOSTWICK...OR 5 MILES NORTH
OF PALATKA...MOVING WEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ORANGE MILLS...EAST PALATKA...BOSTWICK...
PALATKA...MANNVILLE...HOLLISTER...FLORAHOME AND CARRAWAY THROUGH 215
AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2967 8153 2952 8185 2953 8186 2975 8196
2983 8160 2980 8156 2976 8152 2969 8152
TIME...MOT...LOC 0532Z 069DEG 8KT 2972 8166
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 AM EDT WED JUN 16 2010
GAZ136-153-160630-
INLAND GLYNN-WAYNE-
140 AM EDT WED JUN 16 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 230 AM EDT...
AT 140 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES WEST OF MOUNT PLEASANT...OR 8 MILES
SOUTH OF GARDI...MOVING SOUTHEAST AT 5 MPH. ANOTHER STRONG STORM WAS
JUST EAST OF GARDI MOVING NORTHEAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MOUNT PLEASANT AND
EVERETT THROUGH 230 AM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3157 8169 3154 8165 3150 8164 3148 8161
3144 8160 3141 8157 3132 8171 3145 8190
3159 8170
TIME...MOT...LOC 0540Z 297DEG 3KT 3142 8175
PETERSONThe Jacksonville radar (KJAX), 93 km away, was scanning. The volume nearest the first event began at 05:43 UTC.
5 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Nickel size hail was reported in Palatka.
Trees were blown down near the intersection of Highway 19 and Silver Lake Drive.
Several large trees were blown down at the Lake Oklawaha RV Park. Dime size hail was also reported.
Two trees were blown down in the Silver Meadow Central subdivision.
The AWOS at Naval Air Station Jacksonville measured a wind gust of 60 mph.
Wind damage occurred at 4323 200th Street. Windows were blown out and damage occurred to the exterior of the building. A tree was uprooted. The cost of damage was estimated.
Lightning struck a tree at 24066 County Road 247. The cost of removal was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227685, 227705, 227709, 227690, 227688, 227689, 227687.